MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1002/ana.21526

Медицинская библиотека · Annals of neurology · 2009

Taurine deficiency is a cause of vigabatrin-induced retinal phototoxicity.

Jammoul Firas, Wang Qingping, Nabbout Rima, Coriat Caroline, Duboc Agnès, Simonutti Manuel, Dubus Elisabeth, Craft Cheryl M, Ye Wen, Collins Stephen D, Dulac Olivier, Chiron Catherine, Sahel José A, Picaud Serge

Клиническое исследованиеСтатьяПоддержка NIH: внешняя программаПоддержка исследования: вне правительства СШАПеревод пока не подготовлен

Аннотация

OBJECTIVE

Although vigabatrin irreversibly constricts the visual field, it remains a potent therapy for infantile spasms and a third-line drug for refractory epilepsies. In albino animals, this drug induces a reduction in retinal cell function, retinal disorganization, and cone photoreceptor damage. The objective of this study was to investigate the light dependence of the vigabatrin-elicited retinal toxicity and to screen for molecules preventing this secondary effect of vigabatrin.

METHODS

Rats and mice were treated daily with 40 and 3mg vigabatrin, respectively. Retinal cell lesions were demonstrated by assessing cell function with electroretinogram measurements, and quantifying retinal disorganization, gliosis, and cone cell densities.

RESULTS

Vigabatrin-elicited retinal lesions were prevented by maintaining animals in darkness during treatment. Different mechanisms including taurine deficiency were reported to produce such phototoxicity; we therefore measured amino acid plasma levels in vigabatrin-treated animals. Taurine levels were 67% lower in vigabatrin-treated animals than in control animals. Taurine supplementation reduced all components of retinal lesions in both rats and mice. Among six vigabatrin-treated infants, the taurine plasma level was found to be below normal in three patients and undetectable in two patients.

INTERPRETATION: These results indicate that vigabatrin generates a taurine deficiency responsible for its retinal phototoxicity. Future studies will investigate whether cotreatment with taurine and vigabatrin can limit epileptic seizures without inducing the constriction of the visual field. Patients taking vigabatrin could gain immediate benefit from reduced light exposures and dietetic advice on taurine-rich foods.

Для цитирования: Jammoul Firas, Wang Qingping, Nabbout Rima, Coriat Caroline, Duboc Agnès, Simonutti Manuel, Dubus Elisabeth, Craft Cheryl M, Ye Wen, Collins Stephen D, Dulac Olivier, Chiron Catherine, Sahel José A, Picaud Serge. Taurine deficiency is a cause of vigabatrin-induced retinal phototoxicity.. Annals of neurology. 2009. DOI: 10.1002/ana.21526.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.